Alert archive / New Mexico / High Wind Watches in 2012

High Wind Watch 4, NWS El Paso, TX

December 17, 20126 counties in New Mexico; El Paso County, Hudspeth County, Texas

NWS El Paso, TX issued this high wind watch at Dec 17, 2012, 4:55 AM MST for 6 counties in New Mexico; El Paso County, Hudspeth County, Texas. It took effect at Dec 19, 2012, 8:00 AM MST. It was in force for .

The area

The counties it named.

The facts

Issued
Dec 17, 2012, 4:55 AM MST (11:55 UTC)
In effect from
Dec 19, 2012, 8:00 AM MST
Expired
Dec 18, 2012, 3:05 PM MST
In force
Issued by
NWS El Paso, TX

Counties Doña Ana County, NM, Grant County, NM, Hidalgo County, NM, Luna County, NM, Otero County, NM, Sierra County, NM, El Paso County, TX, Hudspeth County, TX

The radar

The El Paso radar (KEPZ), 54 km from the middle of the area, began a volume at 11:58 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Santa Teresa, NM (KEPZ), launched 00:00Z, 11.9 hours before the alert went out and 54 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Santa Teresa, NM at 00:00Z on 2012-12-17Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Santa Teresa, NM at 00:00Z on 2012-12-17The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 119 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1241 m above ground
0-6 km bulk shear
44 kt
0-1 km storm-relative helicity
119 m²/s²
0-3 km storm-relative helicity
150 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

150 
WWUS74 KEPZ 171155
NPWEPZ

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM
455 AM MST MON DEC 17 2012

...HIGH WIND WATCH BEGINNING WEDNESDAY MORNING THROUGH WEDNESDAY
AFTERNOON...

.A FAST MOVING WINTER STORM WILL DEVELOP OFF THE WEST COAST OF THE
U.S. AND MOVE OVER ARIZONA TUESDAY NIGHT. A STRONG COLD FRONT
ACCOMPANYING THIS SYSTEM WILL REACH WESTERN NEW MEXICO WEDNESDAY
MORNING...TO THE RIO GRANDE VALLEY LATE WEDNESDAY MORNING AND THEN
OVER EASTERN NEW MEXICO LATE WEDNESDAY AFTERNOON. SOME MOUNTAIN
SNOW SHOWERS AND LOWLAND RAIN SHOWERS WILL ALSO DEVELOP AHEAD AND
ALONG THE COLD FRONT. TEMPERATURES WILL REMAIN FAIRLY MILD
OVERNIGHT INTO WEDNESDAY MORNING...BEFORE RAPIDLY FALLING BEHIND
THE FRONT. AREAS WEST OF THE RIO GRANDE VALLEY MAY SEE THEIR HIGH
TEMPERATURES NEAR MIDNIGHT WHILE AREAS TO THE EAST COULD WARM TO
NEAR NORMAL LATE MORNING BEFORE THE FRONT PASSES THROUGH AND
QUICKLY DROPS TEMPERATURES. SNOW LEVELS AT 7500 FEET TUESDAY NIGHT
WILL RAPIDLY FALL TO 5000 FEET WEDNESDAY MORNING. THOUGH HEAVY
SNOW IS NOT EXPECTED...AN INCH OR TWO THAT MAY FALL COULD RESULT
IN CONSIDERABLE BLOWING SNOW AND POOR VISIBILITIES WITH THE STRONG
WINDS. 

NMZ401>417-TXZ418>424-172315-
/O.NEW.KEPZ.HW.A.0004.121219T1500Z-121220T0000Z/
UPPER GILA RIVER VALLEY-SOUTHERN GILA HIGHLANDS/BLACK RANGE-
SOUTHERN GILA FOOTHILLS/MIMBRES VALLEY-
SOUTHWEST DESERT/LOWER GILA RIVER VALLEY-LOWLANDS OF THE BOOTHEEL-
UPLANDS OF THE BOOTHEEL-SOUTHWEST DESERT/MIMBRES BASIN-
EASTERN BLACK RANGE FOOTHILLS-SIERRA COUNTY LAKES-
NORTHERN DONA ANA COUNTY-SOUTHERN DONA ANA COUNTY/MESILLA VALLEY-
CENTRAL TULAROSA BASIN-SOUTHERN TULAROSA BASIN-
WEST SLOPES SACRAMENTO MOUNTAINS BELOW 7500 FEET-
SACRAMENTO MOUNTAINS ABOVE 7500 FEET-
EAST SLOPES SACRAMENTO MOUNTAINS BELOW 7500 FEET-OTERO MESA-
WESTERN EL PASO COUNTY-EASTERN/CENTRAL EL PASO COUNTY-
NORTHERN HUDSPETH HIGHLANDS/HUECO MOUNTAINS-SALT BASIN-
SOUTHERN HUDSPETH HIGHLANDS-
RIO GRANDE VALLEY OF EASTERN EL PASO/WESTERN HUDSPETH COUNTIES-
RIO GRANDE VALLEY OF EASTERN HUDSPETH COUNTY-
INCLUDING THE CITIES OF...GILA HOT SPRINGS...BUCKHORN...
MULE CREEK...CLIFF...SILVER CITY...LAKE ROBERTS...KINGSTON...
FORT BAYARD...MIMBRES...FAYWOOD...HURLEY...GRANT COUNTY AIRPORT...
LORDSBURG...REDROCK...VIRDEN...ANIMAS...HACHITA...
ANTELOPE WELLS...CLOVERDALE...DEMING...COLUMBUS...HILLSBORO...
WINSTON...TRUTH OR CONSEQUENCES...DERRY...SPACEPORT...GARFIELD...
HATCH...RADIUM SPRINGS...LAS CRUCES...VADO...SUNLAND PARK...
ALAMOGORDO...TULAROSA...WHITE SANDS MONUMENT...OROGRANDE...
WHITE SANDS RANGE HEADQUARTERS...CHAPARRAL...MESCALERO...
MOUNTAIN PARK...TIMBERON...CLOUDCROFT...SUNSPOT...APACHE SUMMIT...
MAYHILL...SACRAMENTO...PINON...CROW FLATS...DOWNTOWN...
WEST EL PASO...UPPER VALLEY...FORT BLISS...SOCORRO...
EAST AND NORTHEAST EL PASO...HUECO TANKS...LOMA LINDA...
DELL CITY...CORNUDAS...SALT FLAT...SIERRA BLANCA...FABENS...
TORNILLO...FORT HANCOCK
455 AM MST MON DEC 17 2012

...HIGH WIND WATCH IN EFFECT FROM WEDNESDAY MORNING THROUGH
WEDNESDAY AFTERNOON...

THE NATIONAL WEATHER SERVICE IN EL PASO TX/SANTA TERESA HAS
ISSUED A HIGH WIND WATCH...WHICH IS IN EFFECT FROM WEDNESDAY
MORNING THROUGH WEDNESDAY AFTERNOON. 


* EVENT: STRONG WINDS...UP TO 35 TO 45 MPH WITH GUSTS TO 55 MPH.
  CONSIDERABLE BLOWING SNOW OVER MOUNTAINS.

* TIMING: STRONG WINDS WILL DEVELOP WEDNESDAY MORNING AND LAST
  INTO THE AFTERNOON BEFORE DIMINISHING BEHIND THE FRONT.

* IMPACT: POTENTIAL DAMAGE TO SMALLER STRUCTURES. LOOSE OBJECTS
  COULD BECOME AIRBORNE AND CAUSE INJURIES. IN THE MOUNTAINS...SOME
  SNOWFALL COULD QUICKLY REDUCE DRIVING VISIBILITIES DUE TO
  BLOWING SNOW.

* VISIBILITY: COULD OCCASIONALLY DROP TO 1 TO 3 MILES IN BLOWING
  DUST.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS
HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF
58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST
FORECASTS.

&&

$$

HEFNER
3 follow-up statements
155 
WWUS74 KEPZ 172334
NPWEPZ

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM
434 PM MST MON DEC 17 2012

...HIGH WIND WATCH BEGINNING WEDNESDAY MORNING THROUGH WEDNESDAY
AFTERNOON...

.A FAST MOVING WINTER STORM SYSTEM WILL MOVE ACROSS ARIZONA AND
NEW MEXICO TUESDAY NIGHT INTO WEDNESDAY. A STRONG COLD FRONT
ACCOMPANYING THIS SYSTEM WILL MOVE INTO WESTERN NEW MEXICO
WEDNESDAY MORNING...REACHING THE RIO GRANDE LATE MORNING...AND THE
EASTERN PLAINS BY THE AFTERNOON. SCATTERED MOUNTAIN SNOW SHOWERS
AND A FEW LOWLAND RAIN SHOWERS WILL ACCOMPANY THIS COLD FRONT.
TEMPERATURES WILL DROP DRAMATICALLY BEHIND THE FRONT...ALLOWING
SNOW LEVELS TO DROP FROM 7500 FEET WEDNESDAY MORNING TO AROUND
5000 FEET BY EARLY AFTERNOON. A STRONG PRESSURE GRADIENT WILL
RESULT IN STRONG WINDS ACROSS THE ENTIRE AREA...THOUGH COLD AIR
ADVECTION AND EARLY COLD FRONTAL PASSAGE MAY LIMIT WIND SPEEDS AND
BLOWING DUST POTENTIAL TO SOME DEGREE. SUSTAINED WINDS OF 30 TO 40
MPH... WITH GUSTS 50 TO 60 MPH ARE LIKELY...WITH EVEN HIGHER GUSTS
EXPECTED IN MOUNTAIN PASSES AND ALONG THE EAST-FACING SLOPES OF
AREA MOUNTAIN RANGES. IN THE HIGHER ELEVATIONS...CONSIDERABLE
BLOWING SNOW WILL LEAD TO LIMITED VISIBILITY.


NMZ401>417-TXZ418>424-181200-
/O.CON.KEPZ.HW.A.0004.121219T1500Z-121220T0000Z/
UPPER GILA RIVER VALLEY-SOUTHERN GILA HIGHLANDS/BLACK RANGE-
SOUTHERN GILA FOOTHILLS/MIMBRES VALLEY-
SOUTHWEST DESERT/LOWER GILA RIVER VALLEY-LOWLANDS OF THE BOOTHEEL-
UPLANDS OF THE BOOTHEEL-SOUTHWEST DESERT/MIMBRES BASIN-
EASTERN BLACK RANGE FOOTHILLS-SIERRA COUNTY LAKES-
NORTHERN DONA ANA COUNTY-SOUTHERN DONA ANA COUNTY/MESILLA VALLEY-
CENTRAL TULAROSA BASIN-SOUTHERN TULAROSA BASIN-
WEST SLOPES SACRAMENTO MOUNTAINS BELOW 7500 FEET-
SACRAMENTO MOUNTAINS ABOVE 7500 FEET-
EAST SLOPES SACRAMENTO MOUNTAINS BELOW 7500 FEET-OTERO MESA-
WESTERN EL PASO COUNTY-EASTERN/CENTRAL EL PASO COUNTY-
NORTHERN HUDSPETH HIGHLANDS/HUECO MOUNTAINS-SALT BASIN-
SOUTHERN HUDSPETH HIGHLANDS-
RIO GRANDE VALLEY OF EASTERN EL PASO/WESTERN HUDSPETH COUNTIES-
RIO GRANDE VALLEY OF EASTERN HUDSPETH COUNTY-
INCLUDING THE CITIES OF...GILA HOT SPRINGS...BUCKHORN...
MULE CREEK...CLIFF...SILVER CITY...LAKE ROBERTS...KINGSTON...
FORT BAYARD...MIMBRES...FAYWOOD...HURLEY...GRANT COUNTY AIRPORT...
LORDSBURG...REDROCK...VIRDEN...ANIMAS...HACHITA...
ANTELOPE WELLS...CLOVERDALE...DEMING...COLUMBUS...HILLSBORO...
WINSTON...TRUTH OR CONSEQUENCES...DERRY...SPACEPORT...GARFIELD...
HATCH...RADIUM SPRINGS...LAS CRUCES...VADO...SUNLAND PARK...
ALAMOGORDO...TULAROSA...WHITE SANDS MONUMENT...OROGRANDE...
WHITE SANDS RANGE HEADQUARTERS...CHAPARRAL...MESCALERO...
MOUNTAIN PARK...TIMBERON...CLOUDCROFT...SUNSPOT...APACHE SUMMIT...
MAYHILL...SACRAMENTO...PINON...CROW FLATS...DOWNTOWN...
WEST EL PASO...UPPER VALLEY...FORT BLISS...SOCORRO...
EAST AND NORTHEAST EL PASO...HUECO TANKS...LOMA LINDA...
DELL CITY...CORNUDAS...SALT FLAT...SIERRA BLANCA...FABENS...
TORNILLO...FORT HANCOCK
434 PM MST MON DEC 17 2012

...HIGH WIND WATCH REMAINS IN EFFECT FROM WEDNESDAY MORNING
THROUGH WEDNESDAY AFTERNOON...

A HIGH WIND WATCH REMAINS IN EFFECT FROM WEDNESDAY MORNING
THROUGH WEDNESDAY AFTERNOON. 

* WINDS: SUSTAINED 30 TO 40 MPH WITH GUSTS 50 TO 60 MPH. GUSTS MAY
  EXCEED 65 MPH IN MOUNTAIN PASSES AND ALONG EAST FACING SLOPES.

* TIMING: STRONG WINDS WILL DEVELOP WEDNESDAY MORNING AND LAST
  INTO THE AFTERNOON BEFORE DIMINISHING IN THE EVENING.

* IMPACT: POTENTIAL DAMAGE TO SMALLER STRUCTURES. LOOSE OBJECTS
  COULD BECOME AIRBORNE AND CAUSE INJURIES.

* VISIBILITY LOWLANDS: DROPPING TO 1 TO 3 MILES IN BLOWING
  DUST...AND BRIEFLY BELOW 1 MILE AT TIME OF FRONTAL PASSAGE.
  CONDITIONS WILL LIKELY IMPROVE IN THE AFTERNOON.
  
* VISIBILITY MOUNTAINS: VISIBILITY MAY BE REDUCED BELOW 1 MILE AT
  TIMES IN SNOW AND BLOWING SNOW MAINLY AT HIGHER ELEVATIONS ABOVE
  6000 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS
HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF
58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST
FORECASTS.

&&

$$

HARDIMAN
255 
WWUS74 KEPZ 181156
NPWEPZ

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM
456 AM MST TUE DEC 18 2012

...HIGH WIND WATCH BEGINNING WEDNESDAY MORNING THROUGH WEDNESDAY
AFTERNOON...

.A FAST MOVING WINTER STORM SYSTEM WILL MOVE ACROSS ARIZONA AND
NEW MEXICO TONIGHT INTO WEDNESDAY. A STRONG COLD FRONT
ACCOMPANYING THIS SYSTEM WILL MOVE INTO WESTERN NEW MEXICO
WEDNESDAY MORNING...REACHING THE RIO GRANDE LATE MORNING...AND THE
EASTERN PLAINS BY THE AFTERNOON. SCATTERED MOUNTAIN SNOW SHOWERS
AND A FEW LOWLAND RAIN SHOWERS WILL ACCOMPANY THIS COLD FRONT.
TEMPERATURES WILL DROP DRAMATICALLY BEHIND THE FRONT... ALLOWING
SNOW LEVELS TO DROP FROM 7500 FEET WEDNESDAY MORNING TO AROUND
5000 FEET BY EARLY AFTERNOON. A STRONG PRESSURE GRADIENT WILL
RESULT IN STRONG WINDS ACROSS THE ENTIRE AREA...THOUGH COLD AIR
ADVECTION AND EARLY COLD FRONTAL PASSAGE MAY LIMIT WIND SPEEDS AND
BLOWING DUST POTENTIAL TO SOME DEGREE. SUSTAINED WINDS OF 30 TO 40
MPH... WITH GUSTS 50 TO 60 MPH ARE LIKELY...WITH GUSTS TO 70 MPH
IN MOUNTAIN PASSES AND ALONG THE EAST- FACING SLOPES OF AREA
MOUNTAIN RANGES. IN THE HIGHER ELEVATIONS... CONSIDERABLE BLOWING
SNOW WILL LEAD TO LIMITED VISIBILITY.

NMZ401>417-TXZ418>424-182200-
/O.CON.KEPZ.HW.A.0004.121219T1500Z-121220T0000Z/
UPPER GILA RIVER VALLEY-SOUTHERN GILA HIGHLANDS/BLACK RANGE-
SOUTHERN GILA FOOTHILLS/MIMBRES VALLEY-
SOUTHWEST DESERT/LOWER GILA RIVER VALLEY-LOWLANDS OF THE BOOTHEEL-
UPLANDS OF THE BOOTHEEL-SOUTHWEST DESERT/MIMBRES BASIN-
EASTERN BLACK RANGE FOOTHILLS-SIERRA COUNTY LAKES-
NORTHERN DONA ANA COUNTY-SOUTHERN DONA ANA COUNTY/MESILLA VALLEY-
CENTRAL TULAROSA BASIN-SOUTHERN TULAROSA BASIN-
WEST SLOPES SACRAMENTO MOUNTAINS BELOW 7500 FEET-
SACRAMENTO MOUNTAINS ABOVE 7500 FEET-
EAST SLOPES SACRAMENTO MOUNTAINS BELOW 7500 FEET-OTERO MESA-
WESTERN EL PASO COUNTY-EASTERN/CENTRAL EL PASO COUNTY-
NORTHERN HUDSPETH HIGHLANDS/HUECO MOUNTAINS-SALT BASIN-
SOUTHERN HUDSPETH HIGHLANDS-
RIO GRANDE VALLEY OF EASTERN EL PASO/WESTERN HUDSPETH COUNTIES-
RIO GRANDE VALLEY OF EASTERN HUDSPETH COUNTY-
INCLUDING THE CITIES OF...GILA HOT SPRINGS...BUCKHORN...
MULE CREEK...CLIFF...SILVER CITY...LAKE ROBERTS...KINGSTON...
FORT BAYARD...MIMBRES...FAYWOOD...HURLEY...GRANT COUNTY AIRPORT...
LORDSBURG...REDROCK...VIRDEN...ANIMAS...HACHITA...
ANTELOPE WELLS...CLOVERDALE...DEMING...COLUMBUS...HILLSBORO...
WINSTON...TRUTH OR CONSEQUENCES...DERRY...SPACEPORT...GARFIELD...
HATCH...RADIUM SPRINGS...LAS CRUCES...VADO...SUNLAND PARK...
ALAMOGORDO...TULAROSA...WHITE SANDS MONUMENT...OROGRANDE...
WHITE SANDS RANGE HEADQUARTERS...CHAPARRAL...MESCALERO...
MOUNTAIN PARK...TIMBERON...CLOUDCROFT...SUNSPOT...APACHE SUMMIT...
MAYHILL...SACRAMENTO...PINON...CROW FLATS...DOWNTOWN...
WEST EL PASO...UPPER VALLEY...FORT BLISS...SOCORRO...
EAST AND NORTHEAST EL PASO...HUECO TANKS...LOMA LINDA...
DELL CITY...CORNUDAS...SALT FLAT...SIERRA BLANCA...FABENS...
TORNILLO...FORT HANCOCK
456 AM MST TUE DEC 18 2012

...HIGH WIND WATCH REMAINS IN EFFECT FROM WEDNESDAY MORNING
THROUGH WEDNESDAY AFTERNOON...

A HIGH WIND WATCH REMAINS IN EFFECT FROM WEDNESDAY MORNING
THROUGH WEDNESDAY AFTERNOON. 

* WINDS: SUSTAINED 30 TO 40 MPH WITH GUSTS 50 TO 60 MPH. GUSTS MAY
  EXCEED 70 MPH IN MOUNTAIN PASSES AND ALONG EAST FACING SLOPES.

* TIMING: STRONG WINDS WILL DEVELOP WEDNESDAY MORNING AND LAST 
  INTO THE AFTERNOON BEFORE DIMINISHING IN THE EVENING. 

* IMPACT: POTENTIAL DAMAGE TO SMALLER STRUCTURES. LOOSE OBJECTS 
  COULD BECOME AIRBORNE AND CAUSE INJURIES. 

* VISIBILITY LOWLANDS: DROPPING TO 1 TO 3 MILES IN BLOWING 
  DUST...AND BRIEFLY BELOW 1 MILE AT TIME OF FRONTAL PASSAGE. 
  CONDITIONS WILL LIKELY IMPROVE IN THE AFTERNOON. 

* VISIBILITY MOUNTAINS: VISIBILITY MAY BE REDUCED BELOW 1 MILE 
  AT TIMES IN SNOW AND BLOWING SNOW MAINLY AT HIGHER ELEVATIONS 
  ABOVE 6000 FEET. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS
HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF
58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST
FORECASTS.

&&

$$

ROGASH
971 
WWUS74 KEPZ 182205
NPWEPZ

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM
305 PM MST TUE DEC 18 2012

...WINTER STORM SYSTEM WITH HIGH WINDS EXPECTED WEDNESDAY...

.A FAST MOVING WINTER STORM SYSTEM WILL MOVE ACROSS ARIZONA AND
NEW MEXICO TONIGHT INTO WEDNESDAY. THE STORM WILL CARRY A STRONG
COLD FRONT...WHICH WILL MOVE INTO WESTERN NEW MEXICO WEDNESDAY
MORNING...REACHING THE RIO GRANDE LATE MORNING...AND THE EASTERN
PLAINS BY THE AFTERNOON. A TIGHT PRESSURE GRADIENT WILL RESULT IN
STRONG WINDS ACROSS THE ENTIRE AREA...THOUGH COLD AIR ADVECTION
AND EARLY COLD FRONTAL PASSAGE MAY LIMIT WIND SPEEDS AND BLOWING
DUST POTENTIAL TO SOME DEGREE. SUSTAINED WINDS OF 30 TO 40
MPH OR MORE...WITH 60 MPH ARE LIKELY. GUSTS OVER 60 MPH ARE
POSSIBLE THROUGH MOUNTAIN PASSES AND ALONG THE EAST-FACING SLOPES
OF AREA MOUNTAIN RANGES. IN THE HIGHER ELEVATIONS...WINDS WILL
LEAD TO CONSIDERABLE BLOWING SNOW...RESTRICTING VISIBILITY IN
THESE AREAS.

NMZ402-408-191400-
/O.UPG.KEPZ.HW.A.0004.121219T1500Z-121220T0000Z/
/O.NEW.KEPZ.HW.W.0010.121219T1200Z-121219T2100Z/
SOUTHERN GILA HIGHLANDS/BLACK RANGE-EASTERN BLACK RANGE FOOTHILLS-
INCLUDING THE CITIES OF...SILVER CITY...LAKE ROBERTS...KINGSTON...
FORT BAYARD...HILLSBORO...WINSTON
305 PM MST TUE DEC 18 2012

...HIGH WIND WARNING IN EFFECT FROM 5 AM TO 2 PM MST WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN EL PASO TX/SANTA TERESA HAS
ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT FROM 5 AM TO 2 PM
MST WEDNESDAY. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. 


* WINDS: SUSTAINED 40 TO 50 MPH WITH GUSTS TO 60 MPH OR
  MORE...ESPECIALLY THROUGH MOUNTAIN PASSES AND ALONG EAST FACING
  SLOPES.

* TIMING: STRONG WINDS WILL DEVELOP EARLY WEDNESDAY MORNING AND
  LAST INTO THE EARLY AFTERNOON HOURS...BEFORE WEAKENING EARLY IN
  THE EVENING.

* IMPACT: POTENTIAL DAMAGE TO SMALLER STRUCTURES. LOOSE OBJECTS 
  COULD BECOME AIRBORNE AND CAUSE INJURIES. 

* VISIBILITY: MAY FALL BELOW 1 MILE AT TIMES IN SNOW AND BLOWING
  SNOW MAINLY AT HIGHER ELEVATIONS ABOVE 6000 FEET.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

&&

$$

NMZ415-416-191400-
/O.UPG.KEPZ.HW.A.0004.121219T1500Z-121220T0000Z/
/O.NEW.KEPZ.HW.W.0010.121219T1200Z-121220T0000Z/
SACRAMENTO MOUNTAINS ABOVE 7500 FEET-
EAST SLOPES SACRAMENTO MOUNTAINS BELOW 7500 FEET-
INCLUDING THE CITIES OF...CLOUDCROFT...SUNSPOT...APACHE SUMMIT...
MAYHILL...SACRAMENTO...PINON
305 PM MST TUE DEC 18 2012

...HIGH WIND WARNING IN EFFECT FROM 5 AM TO 5 PM MST WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN EL PASO TX/SANTA TERESA HAS
ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT FROM 5 AM TO 5 PM
MST WEDNESDAY. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. 


* WINDS: SUSTAINED 40 TO 50 MPH WITH GUSTS TO 60 MPH OR
  MORE...ESPECIALLY THROUGH MOUNTAIN PASSES AND ALONG EAST FACING
  SLOPES.

* TIMING: STRONG WINDS WILL DEVELOP EARLY WEDNESDAY MORNING AND
  LAST THROUGH THE DAY AND INTO THE EARLY AFTERNOON HOURS...BEFORE
  WEAKENING IN THE EVENING.

* IMPACT: POTENTIAL DAMAGE TO SMALLER STRUCTURES. LOOSE OBJECTS 
  COULD BECOME AIRBORNE AND CAUSE INJURIES. 

* VISIBILITY MOUNTAINS: AT ELEVATIONS ABOVE 6000  FEET...VISIBILITIES
  MAY FALL TO 1 TO 3 MILES AT TIMES IN THE AFTERNOON FROM SNOW AND
  BLOWING SNOW.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

&&

$$

NMZ401-403>407-409>414-417-TXZ418>424-191400-
/O.UPG.KEPZ.HW.A.0004.121219T1500Z-121220T0000Z/
/O.NEW.KEPZ.WI.Y.0023.121219T1500Z-121220T0000Z/
UPPER GILA RIVER VALLEY-SOUTHERN GILA FOOTHILLS/MIMBRES VALLEY-
SOUTHWEST DESERT/LOWER GILA RIVER VALLEY-LOWLANDS OF THE BOOTHEEL-
UPLANDS OF THE BOOTHEEL-SOUTHWEST DESERT/MIMBRES BASIN-
SIERRA COUNTY LAKES-NORTHERN DONA ANA COUNTY-
SOUTHERN DONA ANA COUNTY/MESILLA VALLEY-CENTRAL TULAROSA BASIN-
SOUTHERN TULAROSA BASIN-
WEST SLOPES SACRAMENTO MOUNTAINS BELOW 7500 FEET-OTERO MESA-
WESTERN EL PASO COUNTY-EASTERN/CENTRAL EL PASO COUNTY-
NORTHERN HUDSPETH HIGHLANDS/HUECO MOUNTAINS-SALT BASIN-
SOUTHERN HUDSPETH HIGHLANDS-
RIO GRANDE VALLEY OF EASTERN EL PASO/WESTERN HUDSPETH COUNTIES-
RIO GRANDE VALLEY OF EASTERN HUDSPETH COUNTY-
INCLUDING THE CITIES OF...GILA HOT SPRINGS...BUCKHORN...
MULE CREEK...CLIFF...MIMBRES...FAYWOOD...HURLEY...
GRANT COUNTY AIRPORT...LORDSBURG...REDROCK...VIRDEN...ANIMAS...
HACHITA...ANTELOPE WELLS...CLOVERDALE...DEMING...COLUMBUS...
TRUTH OR CONSEQUENCES...DERRY...SPACEPORT...GARFIELD...HATCH...
RADIUM SPRINGS...LAS CRUCES...VADO...SUNLAND PARK...ALAMOGORDO...
TULAROSA...WHITE SANDS MONUMENT...OROGRANDE...
WHITE SANDS RANGE HEADQUARTERS...CHAPARRAL...MESCALERO...
MOUNTAIN PARK...TIMBERON...CROW FLATS...DOWNTOWN...WEST EL PASO...
UPPER VALLEY...FORT BLISS...SOCORRO...
EAST AND NORTHEAST EL PASO...HUECO TANKS...LOMA LINDA...
DELL CITY...CORNUDAS...SALT FLAT...SIERRA BLANCA...FABENS...
TORNILLO...FORT HANCOCK
305 PM MST TUE DEC 18 2012

...WIND ADVISORY IN EFFECT FROM 8 AM TO 5 PM MST WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN EL PASO TX/SANTA TERESA HAS
ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 8 AM TO 5 PM MST
WEDNESDAY. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. 


* WINDS: SUSTAINED 30 TO 40 MPH WITH GUSTS TO 50 MPH. GUSTS MAY
  EXCEED 60 MPH IN MOUNTAIN PASSES AND ALONG EAST FACING SLOPES.

* TIMING: STRONG WINDS WILL DEVELOP WEDNESDAY MORNING AND LAST
  THROUGH THE DAY...BEFORE DIMINISHING IN THE EVENING.

* IMPACT: POTENTIAL DAMAGE TO SMALLER STRUCTURES. LOOSE OBJECTS 
  COULD BECOME AIRBORNE AND CAUSE INJURIES. 

* VISIBILITY LOWLANDS: DROPPING TO 1 TO 3 MILES IN BLOWING DUST
  IN THE MORNING...AND BRIEFLY BELOW 1 MILE AT TIME OF FRONTAL
  PASSAGE. CONDITIONS WILL LIKELY IMPROVE IN THE AFTERNOON.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$
TRIPOLI

What forecasters said that day

The local office's own words before this high wind watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS El Paso, TX wrote its last area forecast discussion before this high wind watch went out at Dec 17, 4:16 AM MST, 39 minutes earlier.

Area forecast discussion, Dec 17, 4:16 AM MST, 39 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM
416 AM MST MON DEC 17 2012

.SYNOPSIS...
DRY WEST FLOW ALOFT WILL MOVE OVER THE AREA TODAY AND TUESDAY...WITH
THE RESULT BEING MOSTLY CLEAR SKIES WITH HIGH TEMPERATURES BACK
ABOVE NORMAL. A STRONG COLD PACIFIC STORM SYSTEM IS STILL ON
SCHEDULE FOR WEDNESDAY. A FEW SHOWERS MAY START OUT WEST LATE
TUESDAY NIGHT. BY WEDNESDAY MORNING THE COLD FRONT WILL ENTER
WESTERN NEW MEXICO AND QUICKLY COOL TEMPERATURES DOWN AND PRODUCE
STRONG GUSTY WINDS. THIS FRONT WILL BE EAST OF THE AREA BY LATE
AFTERNOON WITH THE COOL TEMPERATURES AND STRONG WINDS SPREADING TO
THE REST OF THE BORDERLAND. SNOW SHOWERS ARE LIKELY ACROSS THE
MOUNTAINS BUT NO SIGNIFICANT SNOWFALL IS EXPECTED. ISOLATED RAIN
SHOWERS ARE A GOOD BET ACROSS THE LOWLANDS. THE SKIES WILL RAPIDLY
CLEAR WEDNESDAY NIGHT AND THURSDAY AS THE STORM SYSTEM EXITS.
HOWEVER THE CHILLY AIR WILL REMAIN IN PLACE THURSDAY...WITH HIGHS
PERHAPS AS MUCH AS 10 DEGREES BELOW NORMAL. THE REST OF THE WEEK
SHOULD REMAIN DRY AND WARM BACK ABOVE NORMAL BY SATURDAY.

&&

.DISCUSSION...
LOOKS LIKE A FEW NICE DAYS AHEAD BEFORE ANOTHER QUICK HITTING WINTER
STORM ENTERS THE PICTURE ON WEDNESDAY. IN THE SHORT TERM...DRY ZONAL
FLOW WILL PERSIST TODAY AND TUESDAY WITH VERY FEW CLOUDS.
TEMPERATURES WILL WARM TO SLIGHTLY ABOVE NORMAL TODAY AND THEN WELL
ABOVE NORMAL TUESDAY AS LEE SIDE TROUGHING DEVELOPS AND SW WINDS AT
THE SURFACE ADVECT WARM AIR IN.

WEDNESDAY AND THURSDAY...PACIFIC FRONTAL SYSTEM STILL ON SCHEDULE AS
EASTERN PACIFIC TROUGH DEEPENS ALONG THE COAST AND RAPIDLY MOVES
INLAND. NAM/GFS/ECMWF CONTINUE IN VERY CLOSE AGREEMENT WITH THIS
FEATURE. MODELS SHOW TROUGH PARTIALLY TAPPING INTO SOME SUB TROPICAL
MOISTURE TUESDAY EVENING...WITH PW'S BRIEFLY REACHING ABOUT .40
INCHES WEDNESDAY MORNING. SYSTEM LOOKING AN AWFUL LOT LIKE LAST
FRIDAY'S STORM AS FAR AS TIMING. TROUGH AND FRONT ENTER WESTERN NEW
MEXICO AROUND DAY BREAK WEDNESDAY...THEN TO THE RIO GRANDE VALLEY
AROUND NOON AND EAST OF THE CWA LATER AFTERNOON. WINDS WILL BECOME
QUITE STRONG AHEAD OF THE FRONT EARLY WEDNESDAY MORNING AND THEN
DIMINISH BEHIND IT. SOME SHOWERS COULD DEVELOP LATE TUESDAY NIGHT
OVER THE GILA AND THEN BECOME MORE FREQUENT WEDNESDAY
MORNING...GRADUALLY MOVING EAST OVER THE REST OF THE CWA WITH THE
FRONT...THOUGH BEST CHANCES WILL REMAIN WEST AND NORTH OF LAS
CRUCES. SNOW LEVELS TUESDAY NIGHT WILL START OUT AROUND 8000 FT BUT
THEN RAPIDLY FALL WITH THE FRONT...DOWN TO AROUND 5000 FT. SNOWFALL
AMOUNTS ARE NOT EXPECTED TO BE SIGNIFICANT...THE BIG DIFFERENCE
BETWEEN THIS STORM AND LAST FRIDAY'S BEING A LACK OF INSTABILITY/
CONVECTIVE POTENTIAL. BUT 1 TO 3 INCHES STILL POSSIBLE. WINDS LOOK A
MUCH BETTER BET AND WILL ISSUE A HIGH WIND WATCH FOR ALL AREAS
WEDNESDAY. ADVISORY CRITERIA ALMOST A SURE BET...TIMING A BIT OFF
NOW FOR STRONGER WINDS BUT IF SYSTEM WERE TO SLOW DOWN A BIT...HIGH
WIND CRITERIA CERTAINLY POSSIBLE. AS USUAL STRONGER EAST SLOPE WINDS
ARE LIKELY THROUGH THE DAY. SYSTEM RAPIDLY EXITS WEDNESDAY NIGHT FOR
A CLEAR BUT CHILLY THURSDAY. HIGH TEMPERATURES WILL RUN UP TO 10
DEGREES BELOW NORMAL.

FRIDAY THROUGH THE WEEKEND...MODERATE/STRONG ZONAL FLOW WILL
DOMINATE THIS PERIOD AS EASTERN PACIFIC LONG WAVE TROUGH PERSISTS.
MAIN STORM TRACK WITH SEVERAL IMPULSES WILL REMAIN WELL NORTH OF THE
AREA. CWA SHOULD REMAIN MOSTLY FREE OF CLOUDS AND TEMPERATURES WILL
WARM BACK ABOVE NORMAL BY SATURDAY. BOTH GFS/ECMWF SHOW STRONG
SOUTHERN BRANCH OF THE JET WITH MOISTURE PLUME WITHIN THE JET.
DIFFERENCES CONTINUE HOWEVER BETWEEN THESE MODELS AS THE GFS HOLDS
THE MOISTURE JUST SOUTH OF THE CWA...WHILE THE ECMWF BRINGS THE
MOISTURE AND LIGHT PCPN UP OVER THE CWA. WILL CONTINUE WITH THE GFS
FOR NOW UNTIL THE TWO CAN REACH A BETTER CONSENSUS.

&&

.AVIATION....VALID 17/12Z-18/12Z...
VFR CONDS EXPECTED WITH JUST A FEW LAYERS FL220 AND ABOVE. AFT
18Z...SURFACE WINDS BCMG WEST 8-12 KTS.

&&

.FIRE WEATHER...
DRY WESTERLY FLOW WILL OVER THE NEXT TWO DAYS WILL RESULT IN VERY
FEW CLOUDS AND TEMPERATURES WARMING BACK ABOVE NORMAL. STRONG COLD
PACIFIC FRONTAL SYSTEM MOVES INTO THE AREA WEDNESDAY MORNING. SYSTEM
WILL SPREAD SNOW SHOWERS TO THE MOUNTAIN ZONES AND SNOW COULD
BRIEFLY FALL AS LOW AS 4500 FT. ISOLATED RAIN SHOWERS ARE PROBABLE
FOR THE LOWLANDS. NO SIGNIFICANT AMOUNTS OF SNOW ARE
EXPECTED...THOUGH 1 TO 3 INCHES ARE POSSIBLE ACROSS THE MOUNTAINS.
VERY STRONG WINDS WILL DEVELOP AHEAD AND ALONG THE FRONT WEDNESDAY
MORNING. BY LATE AFTERNOON THE FRONT AND UPPER TROUGH SHOULD BE EAST
OF THE FIRE ZONES ALLOWING THE SHOWERS TO END AND THE WINDS TO
DIMINISH. THE REST OF THE WEEK WILL BE MOSTLY CLOUD FREE...WITH A
CHILLY THURSDAY GRADUALLY WARMING BACK ABOVE NORMAL BY SATURDAY.

MIN RH'S WILL REMAIN ABOVE AVERAGE FOR MUCH OF THIS WEEK...THOUGH
THEY WILL FALL INTO THE TEENS TUESDAY. FORTUNATELY NO SIGNIFICANT
WINDS ARE EXPECTED UNTIL THE WEDNESDAY STORM.

&&

.PRELIMINARY POINT TEMPS/POPS...
EL PASO                 60  38  66  45  56 /   0   0   0   0  20
SIERRA BLANCA           62  35  66  43  63 /   0   0   0   0  10
LAS CRUCES              58  32  64  42  56 /   0   0   0  10  20
ALAMOGORDO              58  32  61  39  56 /   0   0   0  10  10
CLOUDCROFT              31  19  40  32  37 /   0   0   0  10  20
TRUTH OR CONSEQUENCES   57  32  60  40  53 /   0   0   0  10  20
SILVER CITY             50  31  57  36  41 /   0   0   0  20  30
DEMING                  58  27  63  40  51 /   0   0   0  10  20
LORDSBURG               58  31  64  41  51 /   0   0   0  20  30
WEST EL PASO METRO      61  36  65  44  58 /   0   0   0   0  20
DELL CITY               61  33  66  40  58 /   0   0   0   0  10
FORT HANCOCK            63  37  69  44  64 /   0   0   0   0  10
LOMA LINDA              51  34  62  38  51 /   0   0   0   0  10
FABENS                  62  35  69  43  60 /   0   0   0   0  20
SANTA TERESA            59  33  64  42  55 /   0   0   0   0  20
WHITE SANDS HQ          57  37  61  44  55 /   0   0   0   0  20
JORNADA RANGE           58  22  61  29  56 /   0   0   0   0  20
HATCH                   55  29  61  36  55 /   0   0   0  10  20
COLUMBUS                59  32  62  42  53 /   0   0   0  10  20
OROGRANDE               59  34  61  41  56 /   0   0   0   0  10
MAYHILL                 40  26  53  35  46 /   0   0   0  10  20
MESCALERO               41  23  46  31  44 /   0   0   0  10  20
TIMBERON                38  26  46  34  42 /   0   0   0  10  20
WINSTON                 47  26  55  28  40 /   0   0   0  10  30
HILLSBORO               51  31  58  36  47 /   0   0   0  10  30
SPACEPORT               56  31  58  37  55 /   0   0   0  10  20
LAKE ROBERTS            48  24  54  30  39 /   0   0   0  30  30
HURLEY                  50  31  57  33  42 /   0   0   0  10  20
CLIFF                   53  24  62  33  44 /   0   0   0  30  30
MULE CREEK              50  16  58  33  43 /   0   0   0  30  40
FAYWOOD                 50  29  56  34  46 /   0   0   0  10  20
ANIMAS                  59  27  65  38  53 /   0   0   0  20  30
HACHITA                 59  26  64  36  54 /   0   0   0  10  20
ANTELOPE WELLS          62  30  69  40  56 /   0   0   0  10  30
CLOVERDALE              53  31  64  38  48 /   0   0   0  20  30

&&

.EPZ WATCHES/WARNINGS/ADVISORIES...
NM...HIGH WIND WATCH FROM WEDNESDAY MORNING THROUGH WEDNESDAY
     AFTERNOON FOR NMZ401>417.

TX...HIGH WIND WATCH FROM WEDNESDAY MORNING THROUGH WEDNESDAY
     AFTERNOON FOR TXZ418>424.

&&

HEFNER
Hazardous weather outlook, Dec 16, 6:55 AM MST, 22 hours before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM
655 AM MST SUN DEC 16 2012

NMZ401>417-TXZ418>424-171400-
UPPER GILA RIVER VALLEY-SOUTHERN GILA HIGHLANDS/BLACK RANGE-
SOUTHERN GILA FOOTHILLS/MIMBRES VALLEY-
SOUTHWEST DESERT/LOWER GILA RIVER VALLEY-LOWLANDS OF THE BOOTHEEL-
UPLANDS OF THE BOOTHEEL-SOUTHWEST DESERT/MIMBRES BASIN-
EASTERN BLACK RANGE FOOTHILLS-SIERRA COUNTY LAKES-
NORTHERN DONA ANA COUNTY-SOUTHERN DONA ANA COUNTY/MESILLA VALLEY-
CENTRAL TULAROSA BASIN-SOUTHERN TULAROSA BASIN-
WEST SLOPES SACRAMENTO MOUNTAINS BELOW 7500 FEET-
SACRAMENTO MOUNTAINS ABOVE 7500 FEET-
EAST SLOPES SACRAMENTO MOUNTAINS BELOW 7500 FEET-OTERO MESA-
WESTERN EL PASO COUNTY-EASTERN/CENTRAL EL PASO COUNTY-
NORTHERN HUDSPETH HIGHLANDS/HUECO MOUNTAINS-SALT BASIN-
SOUTHERN HUDSPETH HIGHLANDS-
RIO GRANDE VALLEY OF EASTERN EL PASO/WESTERN HUDSPETH COUNTIES-
RIO GRANDE VALLEY OF EASTERN HUDSPETH COUNTY-
655 AM MST SUN DEC 16 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NM AND TX.

.DAY ONE...TODAY AND TONIGHT.

SLIGHT CHANCE OF MOUNTAIN SNOW SHOWERS THROUGH THE END OF THE
AFTERNOON. 1 TO 2 INCHES OF SNOW FALL POSSIBLE. SLIGHT CHANCE OF
RAIN SHOWERS OR SPRINKLES MOST OF THE LOWLANDS...ALSO THROUGH THE
END OF THE AFTERNOON.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

STRONG STORM MOVING IN WEDNESDAY...WITH STRONG WINDS...MOUNTAIN
SNOW AND LOWLAND RAIN. TRAVEL COULD BE IMPACTED ACROSS MOUNTAIN
ROADS DUE TO MODERATE/HEAVY SNOW...BLOWING AND DRIFTING SNOW AND
POOR VISIBILITIES.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION NOT ANTICIPATED.

HEFNER

Nearby

High Wind Watches in New Mexico, 2012High Wind Watches in Texas, 2012Every high wind watch in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.